Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS State College, PA

June 10, 20254 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 10, 2025, 1:40 AM EDT for 4 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2025, 1:40 AM EDT (05:40 UTC)
Expired
Jun 10, 2025, 4:45 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, PA, Dauphin County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 116 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

362 
WGUS51 KCTP 100540
FFWCTP
PAC041-043-099-133-100845-
/O.NEW.KCTP.FF.W.0023.250610T0540Z-250610T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
140 AM EDT Tue Jun 10 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northeastern Cumberland County in south central Pennsylvania...
  Southwestern Dauphin County in south central Pennsylvania...
  East Central Perry County in south central Pennsylvania...
  Northwestern York County in south central Pennsylvania...

* Until 445 AM EDT.

* At 140 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts up 
  to 1.5 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Harrisburg, Lower Allen, Colonial Park, Progress, Mechanicsburg, 
  Camp Hill, New Cumberland, Linglestown, Enola, Steelton, Lemoyne, 
  Paxtonia, Rutherford, Lawnton, Valley Green, Wormleysburg, 
  Bressler-Enhaut-Oberlin, Penbrook, Marysville and Highspire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4027 7702 4032 7701 4036 7697 4037 7696
      4040 7693 4040 7685 4039 7680 4024 7672
      4016 7679 4012 7690 4011 7701 4020 7703

FLASH FLOOD...RADAR INDICATED

$$

Beaty
1 follow-up statement
287 
WGUS71 KCTP 100843
FFSCTP

Flash Flood Statement
National Weather Service State College PA
443 AM EDT Tue Jun 10 2025

PAC041-043-099-133-100853-
/O.EXP.KCTP.FF.W.0023.000000T0000Z-250610T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland PA-Dauphin PA-Perry PA-York PA-
443 AM EDT Tue Jun 10 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 445 AM EDT EARLY THIS MORNING 
FOR NORTHEASTERN CUMBERLAND, SOUTHWESTERN DAUPHIN, EAST CENTRAL 
PERRY AND NORTHWESTERN YORK COUNTIES...

Flood waters are receding. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4027 7702 4032 7701 4036 7697 4037 7696
      4040 7693 4040 7685 4039 7680 4024 7672
      4016 7679 4012 7690 4011 7701 4020 7703

$$

Banghoff/Steinbugl

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:09 AM EDT, 31 minutes earlier.

Area forecast discussion, Jun 10, 1:09 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service State College PA
109 AM EDT Tue Jun 10 2025

.SYNOPSIS...
* Repeat heavy thunderstorms across the eastern Susquehanna
  Valley overnight could result in short duration flooding
* Drying trend into midweek with little to no rainfall and
  seasonably warm temperatures Tuesday through Wednesday
* Unsettled pattern resumes from late week into Father's Day
  weekend with the potential for more rain and thunderstorms

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
Cleared remainder of severe tstm watch #401 and adjusted grids
to match latest radar trends. Flash flood risk remains highest
across the eastern Susquehanna Valley or along/east of the I-81
corridor per WPC MPD #416. Hires model consensus is toward a
continued weakening trend with storms gradually shifting to the
east through the predawn hours. Density of lightning along with
warming cloud tops on IR agree with this model trend. Areas of
fog will also develop and may become locally dense in spots
toward daybreak.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH THURSDAY/...
While conditions will start to dry out on Tuesday, passage of an
upper level trough and relatively cooler air aloft suggest non-
zero POPs and there may be a couple of showers or a stray
thunderstorm particularly in eastern PA near the departing cold
front. Overall, most of the time should be dry a under a partly
cloudy sky with max temps in the 70-80 range. Expect hazy skies
to move in behind the front Tuesday afternoon as flow veers
westerly.

High pressure drifting over the Central Appalachians Tuesday
night will provide dry wx in CPA on Wednesday. A quasi
stationary west to east frontal zone setting up near the PA/NY
border will likely become a focus for rain and storms Wednesday
night into late week ahead of a low pressure system north of
us.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Later this week, model consensus points to an upper trough axis
digging in along the west coast of North America, a broad and
building upper ridge over the central CONUS, and a persistent
trough axis from northeast Canada into the north Atlantic. Will
have to also watch the development of a southern stream trough
slowly migrating out of the southern plains into the Mississippi
Valley within this longer wave pattern. This leaves PA within a
quasi-zonal to northwest flow pattern aloft, with heights more
elevated, at least compared to earlier in the week.

As for the daily sensible weather, we should see a mostly rain-
free day continuing on Thursday, although at least some
isolated and diurnally driven showers can't be ruled out over
the northern tier, closer to the departing upper trough axis. As
we approach next weekend, a surface cold front should slow in
its approach, as it essentially becomes parallel to the WNW flow
pattern aloft. Moisture return from the south will also be in
play as the southern stream feature slowly migrates east and
makes closer approach. In all likelihood, this will translate
to an increase in showers and thunderstorms, at least for the
afternoon and evening hours on Friday through the weekend.

Temperatures will be within 10 degrees of seasonal normals for
mid-June, with daily highs mostly in the 70s (northern
mountains) to upper 70s-to-mid 80s (southern valleys) range.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A weakening line of showers and thunderstorms will exit the
airspace overnight. Reductions to IFR (likely) or even LIFR
(possible) after 04z across much of the area with showers
lingering at IPT, MDT, and LNS through daybreak Tuesday.
Improvement is expected through the day Tue, with MDT and LNS
the last to clear out of MVFR cigs by 16-18z. West winds will
gust up to 20 kts behind the cold front Wed afternoon, strongest
across the west. Skies may appear hazy as wildfire smoke
returns to the region, but not confident enough in low level
smoke to write vsby reductions into the TAF.

Outlook...
Wed...Patchy AM fog, otherwise VFR

Thu...Isolated PM showers/storms across northern PA.

Fri...Scattered showers & storms.

Sat...More numerous showers & storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 AM EDT this morning for PAZ006-012-037-041-
042-045-046-049>053.

&&

SYNOPSIS...Guseman/Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Guseman/Steinbugl
LONG TERM...Gartner/Colbert
AVIATION...Gartner/Colbert
Hazardous weather outlook, Jun 10, 12:09 AM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1209 AM EDT Tue Jun 10 2025

PAZ004-005-010-011-017>019-024>027-033>035-110415-
Warren-McKean-Elk-Cameron-Clearfield-Northern Centre-Southern Centre-
Cambria-Blair-Huntingdon-Mifflin-Somerset-Bedford-Fulton-
1209 AM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ028-036-056>059-063>066-110415-
Juniata-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-
York-Lancaster-
1209 AM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Training or repeat thunderstorms with heavy rainfall will result in
a flash flood risk overnight. Areas of complex terrain will be
especially vulnerable given enhanced rapid runoff with heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-012-037-041-042-045-046-049>053-110415-
Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
1209 AM EDT Tue Jun 10 2025

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Local storm report, Jun 9, 9:54 PM EDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
954 PM EDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Dmg     5 SW Mcalevys Fort      40.59N 77.90W
06/09/2025                   Huntingdon         PA   911 Call Center

            Trees and wires down onto Wesley Chapel
            Road.

&&

NPB
Local storm report, Jun 9, 9:55 PM EDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
955 PM EDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     Tstm Wnd Dmg     3 SW Mcalevys Fort      40.61N 77.87W
06/09/2025                   Huntingdon         PA   911 Call Center

            Trees and wires down on Summit School Road.

&&

NPB
Local storm report, Jun 9, 10:20 PM EDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1020 PM EDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tstm Wnd Dmg     2 E Mcalevys Fort       40.64N 77.79W
06/09/2025                   Huntingdon         PA   911 Call Center

            Tree and wires down on Greenwood Road.

&&

NPB
Local storm report, Jun 9, 10:43 PM EDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1043 PM EDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     Flood            Shinglehouse            41.97N 78.19W
06/09/2025                   Potter             PA   911 Call Center

            Flooding of roadways in Sharon Township.

&&

NPB
Local storm report, Jun 10, 12:37 AM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1237 AM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Flash Flood      1 SE Mcalevys Fort      40.62N 77.80W
06/09/2025                   Huntingdon         PA   911 Call Center

            Flooding on the roadway near Sleepy Hollow
            Lane in Jackson Township.

&&

NPB
Local storm report, Jun 10, 1:02 AM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
102 AM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     Milesburg               40.94N 77.79W
06/09/2025                   Centre             PA   911 Call Center

            Multiple trees and wires down in the
            Milesburg area.

&&

NPB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:11 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton49 min
Jun 9, 8:19 PM EDTFlash Flood WarningCTPBedford, Somerset3 hr
Jun 9, 8:25 PM EDTTornado WarningCTPCentre, Clinton35 min
Jun 9, 8:33 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin42 min
Jun 9, 8:42 PM EDTTornado WarningCTPCentre, Huntingdon, Mifflin33 min
Jun 9, 8:57 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming48 min
Jun 9, 9:05 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon40 min
Jun 9, 9:11 PM EDTSevere Thunderstorm WarningCTPCentre, Mifflin, Snyder, Union49 min
Jun 9, 9:18 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Snyder42 min
Jun 9, 9:28 PM EDTFlash Flood WarningCTPBedford3 hr
Jun 9, 9:56 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPMifflin, Snyder, Union49 min
Jun 9, 10:04 PM EDTFlash Flood WarningCTPBedford, Fulton, Huntingdon3 hr
Jun 9, 10:05 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Juniata, Mifflin40 min
Jun 9, 10:13 PM EDTFlash Flood WarningCTPCentre, Huntingdon, Mifflin3 hr
Jun 9, 10:56 PM EDTFlash Flood WarningCTPMifflin, Snyder, Union3 hr
Jun 10, 12:03 AM EDTFlash Flood WarningCTPJuniata, Montour, Northumberland, Snyder, Union3 hr
Jun 10, 6:49 AM EDTFlash Flood WarningCTPAdams, Lancaster, York3 hr
Jun 10, 7:44 AM EDTSevere Thunderstorm WarningCTPLancaster31 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.